Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 174, NWS Atlanta, GA

March 9, 2024Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Mar 9, 2024, 3:17 AM EST for Forsyth County, Georgia. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Mar 9, 2024, 3:17 AM EST (08:17 UTC)
Expired
Mar 9, 2024, 12:03 PM EST
In force
9 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 6.70 ft at Mar 9, 2024, 7:00 AM EST.

actionminormoderate051003/0903/10
Action stage
4 ft
Minor stage
6 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

541 
WGUS42 KFFC 090817
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
317 AM EST Sat Mar 9 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Big Creek at GA 9 near Cumming affecting Forsyth County.

For the Big Creek...including Cumming, Alpharetta, Roswell...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/atlanta.

The next statement will be issued this afternoon at 330 PM EST.

&&

GAC117-092030-
/O.NEW.KFFC.FL.W.0174.240309T0817Z-240309T2050Z/
/CMGG1.1.ER.240309T0739Z.240309T1100Z.240309T1449Z.UU/
317 AM EST Sat Mar 9 2024

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO LATE THIS 
AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Big Creek at GA 9 near Cumming.

* WHEN...From early this morning to late this afternoon.

* IMPACTS...At 7.0 feet, Minor flooding continues to expand into the 
  natural flood plain of the creek upstream and downstream from the 
  gage at Atlanta Highway or Georgia Highway 9. Large portions of 
  the sidewalk and boardwalk of the Big Creek Greenway will be 
  flooded. The areas under the Georgia 400 Highway and McFarland 
  Road will be covered with around two feet of water. A portion of 
  the sidewalk under Majors Road will be covered with around 3 feet 
  of water.

* ADDITIONAL DETAILS...
  - At 2:45 AM EST Saturday the stage was 6.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:45 AM EST Saturday was 6.0 feet.
  - Forecast...The river is expected to rise to a crest of 6.6
    feet this morning. It will then fall below flood stage late
    this morning.
  - Flood stage is 6.0 feet.
  - Flood History...This crest compares to a previous crest of
    6.6 feet on 05/05/2021.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424


$$
2 follow-up statements
040 
WGUS82 KFFC 091121
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
621 AM EST Sat Mar 9 2024

...The Flood Warning continues for the following rivers in Georgia...

  Big Creek at GA 9 near Cumming affecting Forsyth County.

For the Big Creek...including Cumming...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued this afternoon at 400 PM EST.

&&

GAC117-092100-
/O.EXT.KFFC.FL.W.0174.000000T0000Z-240309T2049Z/
/CMGG1.1.ER.240309T0739Z.240309T1200Z.240309T1602Z.UU/
621 AM EST Sat Mar 9 2024

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Big Creek at GA 9 near Cumming.

* WHEN...Until late this afternoon.

* IMPACTS...At 7.0 feet, Minor flooding continues to expand into the 
  natural flood plain of the creek upstream and downstream from the 
  gage at Atlanta Highway or Georgia Highway 9. Large portions of 
  the sidewalk and boardwalk of the Big Creek Greenway will be 
  flooded. The areas under the Georgia 400 Highway and McFarland 
  Road will be covered with around two feet of water. A portion of 
  the sidewalk under Majors Road will be covered with around 3 feet 
  of water.

* ADDITIONAL DETAILS...
  - At 5:45 AM EST Saturday the stage was 6.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:45 AM EST Saturday was 6.7 feet.
  - Forecast...The river is expected to rise to a crest of 6.9
    feet this morning. It will then fall below flood stage late
    this morning.
  - Flood stage is 6.0 feet.
  - Flood History...This crest compares to a previous crest of
    6.9 feet on 12/26/2023.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424


$$
793 
WGUS82 KFFC 091703
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1203 PM EST Sat Mar 9 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Big Creek at GA 9 near Cumming affecting Forsyth County.

GAC117-091815-
/O.CAN.KFFC.FL.W.0174.000000T0000Z-240309T1703Z/
/CMGG1.1.ER.240309T0739Z.240309T1145Z.240309T1536Z.UU/
1203 PM EST Sat Mar 9 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Big Creek at GA 9 near Cumming.

* ADDITIONAL DETAILS...
  - At 11:45 AM EST Saturday the stage was 5.4 feet and falling.
  - Forecast...The creek will continue to fall.


&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 9, 1:23 AM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 9, 1:23 AM EST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
123 AM EST Sat Mar 9 2024

...New 06Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Saturday)
Issued at 210 PM EST Fri Mar 8 2024

Key Messages:

  - A Flash Flood Watch is in effect for much of north and central
    GA from 7 PM today until 1 AM Sunday.

  - Rainfall of 2-4 inches with isolated higher amounts is
    expected this evening through tonight. This will cause both
    flash flooding and flooding of creeks, streams, and rivers
    where the heaviest amounts fall.

  - A conditional severe threat will be possible on Saturday
    morning into the afternoon hours across mainly central GA. A
    few severe wind gusts and an isolated tornado or two will be
    possible.

The biggest concern in the short term forecast period is the heavy
rainfall that is expected to fall across portions of central
Georgia. As the system to our west progresses eastward and brings a
front to the area, rain is expected to begin overspreading north and
central Georgia later this afternoon. Isentropically lifted showers
within the wedge currently draped across northeast Georgia could
help reinforce the shallow layer of relatively cooler air in the
region. This will be a critical component to the forecast as this
could influence the northward extent of rainfall totals and storm
total QPF. Most of the convective activity will be anchored to the
boundary as the wave overhead passes, so whether or not this
boundary can overcome the wedge that's in place could have
significant consequences for the northward extent of the axis of
heaviest rainfall. See the hydrologic forecast discussion section
for more details on rainfall totals and impacts.

While the rainfall may be the star of the show for this forecast,
the conditional severe weather threat cannot be slept on. As the
warm front begins to approach the forecast area this afternoon,
isolated strong to severe thunderstorms could be possible where
damaging wind gusts and a brief spin up tornado will be possible.
Our far southwestern counties including the Columbus metro area are
currently in a Slight Risk (2 out of 5) while much of central
Georgia is in a Marginal Risk (1 out of 5) for severe weather. As
the warm front pushes through central Georgia during the overnight
hours, thunderstorms embedded within the shield of rain will be
possible. The northward extent of the thunderstorms will of course
be contingent on how well the wedge can remain established and the
timing of the elevated instability. The best time frame for
thunderstorms will be early Saturday morning as the cold front
pushes through west Georgia and lasting through the afternoon across
east central Georgia. The severe weather threat will likely increase
during the afternoon hours across east central Georgia as these
locations will experience the effects of diurnal heating. MUCAPE
just after sunrise across west Georgia will range from 500-1200 J/Kg
and increase eastward through the day to 1000-1500 J/kg across
central Georgia. SPC has trimmed back the Slight Risk for Sunday to
include locations along and south of a line from Columbus to Wilkes
County with locations further north to generally the I-85 corridor
are under a Marginal Risk. The primary hazards will be strong
damaging wind gusts and a brief spin up tornado.

KAL

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 210 PM EST Fri Mar 8 2024

At a glance:

- A brief period of cooler temps is possible late this weekend and
into the start of next week; but temps rebound quickly!

- Dry air will return to the area and stick around well into next
week.

-Another system takes aim at the SE by next Friday.

Cool dry air will push in after our weekend storm system.
Temperatures are expected to fall toward freezing on Sunday night
and into Monday morning. Areas of patchy frost are possible on
Monday morning. An advisory may be needed as the threat for frost
moves into the short term forecast. Temps gradually start to warm
on Tuesday and Wednesday but conditions will remain dry and
depending on how quickly fuels can dry out we may have some fire
weather concerns.

By Thursday a surge of warm air will push into the area driving
temps and dewpoints up out ahead of the next storm system. It's to
early to tell the magnitude of the next system or the local impacts
it may bring, but it is spring in the south and as a result
thunderstorms are defiantly possible.

Vaughn

&&

.AVIATION...
(06Z TAFS)
Issued at 104 AM EST Sat Mar 9 2024

Periods of IFR and MVFR to start the TAF period. IFR cigs expected
to dominate through the overnight and early morning hours.
Expecting period of LIFR cigs during the morning hours before
transition back to IFR by 16-18Z then MVFR by 18-20Z. Vsbys will
likely remain MVFR, though some IFR periods are possible in
heavier rainfall during morning hours. Rain has already become
more SHRA in nature, but can't rule out a brief rumble of thunder
or two this morning. Rain should come to an end by 14Z, but could
end earlier if dry air moves in a bit faster. Winds will begin
from ESE, 10-15 kts, and shift to SW by 14Z.

//ATL Confidence...06Z Update...
Medium cig timing, high all others.

Lusk

&&

.HYDROLOGY...
Issued at 210 PM EST Fri Mar 8 2024

Very heavy rainfall is expected tonight into Saturday morning.
Rainfall amounts of 2-4" with isolated higher amounts are expected
mainly along and south of I-20. An axis of heavier rainfall
associated with a front and repeated rounds of convection is also
expected to set up, though uncertainty on the exact location remains.

HREF means indicate precipitable water values ranging from 1.4 to
1.6+ inches across central and portions of north Georgia. These
PWATs could set daily and possibly monthly maximums for the month of
March and indicate that rainfall in association with the system will
be highly efficient. Soils remain saturated from recent rainfall
observed earlier this week, especially in the Atlanta metro area,
which observed over 3 inches of rain in some locations. Rivers,
creeks, and streams also remain swollen from the recent rainfall.

With ample atmospheric moisture rising over a stalled boundary,
convective instability, and primed soils and streams, the
ingredients are there for significant and dangerous flash flooding
tonight and into tomorrow. A Flood Watch remains in effect from this
afternoon until early Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          41  59  35  64 /   0   0   0   0
Atlanta         42  56  37  62 /   0   0   0   0
Blairsville     34  50  30  60 /  10   0   0   0
Cartersville    37  56  33  62 /   0   0   0   0
Columbus        46  61  39  66 /   0   0   0   0
Gainesville     40  56  35  64 /   0   0   0   0
Macon           46  61  38  65 /   0   0   0   0
Rome            38  57  33  64 /   0   0   0   0
Peachtree City  41  57  35  63 /   0   0   0   0
Vidalia         50  64  41  64 /  10   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for GAZ001>009-011>016-019>025-
027-030>039-041>062-066>076-078>085-089>097-102>109.

&&

SHORT TERM...SM
LONG TERM....Vaughn
AVIATION...Lusk
Hazardous weather outlook, Mar 8, 4:47 AM EST, 22 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
447 AM EST Fri Mar 8 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
447 AM EST Fri Mar 8 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A Moderate Risk (3 out of 4) for flash flooding is in place for
portions of west Georgia. A Slight Risk for flash flooding is in
place for the rest of north and central Georgia. Widespread
rainfall amounts of 2-4" are expected this evening through
Saturday night with isolated higher amounts possible. The Moderate
Risk highlights the potential for a band of very heavy rainfall
with amounts in excess of 5-7" that could form. With saturated
soils in place thanks to previous rainfall, a Flood Watch has
been issued for portions of northern and central Georgia from
Friday evening through Saturday night for additional flooding
concerns.

Minor flooding of creeks, streams, and rivers is still ongoing,
and will likely be exacerbated by forecast rainfall this evening
and overnight. Additional flooding is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Severe thunderstorms will also be possible in the region
Saturday morning and afternoon. A Slight Risk (level 2 of 5) is in
effect. The primary potential hazards appear to be damaging winds
or a couple of brief tornadoes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Mar 8, 10:32 PM EST, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1032 PM EST Fri Mar 8 2024

GAZ052-066-067-078-079-089-090530-
Harris GA-Heard GA-Troup GA-Meriwether GA-Talbot GA-Muscogee GA-
1032 PM EST Fri Mar 8 2024

...Heavy showers will continue to impact portions of Meriwether,
northern Muscogee, southern Heard, Troup, northwestern Talbot, and
Harris Counties through 1230 AM EST...

Showers will continue to dump heavy rainfall across the area.
Rainfall amounts of over 2 inches have already fallen, and
additional rainfall amounts of 1 to 2 inches are possible late this
evening into the early morning hours.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding, especially
         in poor drainage areas.

Locations impacted include...
LaGrange, Hamilton, Greenville, Manchester, West Point, Hogansville,
Pine Mountain, Luthersville, Waverly Hall, Warm Springs, Lone Oak,
Corinth, Pine Mountain-Callaway Gardens, Bibb City, Shiloh, F.D.
Roosevelt State Park, Green Island Hills, Cataula, Columbus
Metropolitan Airport, and Louise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3324 8494 3322 8494 3323 8487 3319 8486
      3322 8485 3322 8482 3319 8460 3257 8469
      3249 8500 3263 8508 3264 8511 3266 8509
      3269 8512 3274 8511 3276 8514 3278 8512
      3281 8517 3285 8515 3286 8519 3329 8527
TIME...MOT...LOC 0328Z 240DEG 49KT 3307 8503

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Mar 8, 11:55 PM EST, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1155 PM EST Fri Mar 8 2024

GAZ079-089>091-102-090545-
Chattahoochee GA-Stewart GA-Marion GA-Talbot GA-Muscogee GA-
1155 PM EST Fri Mar 8 2024

...Heavy showers will continue to impact portions of western Marion,
central Muscogee, Chattahoochee, northern Stewart and southwestern
Talbot Counties through 1245 AM EST...

Showers will continue to dump heavy rainfall across the area.
Rainfall amounts of 1 to 2 inches have already fallen, and
additional rainfall amounts of up to 2 to 3 inches are possible late
this evening into the early morning hours.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Columbus, Cusseta, Fort Moore, North Fort Moore, Upatoi, Juniper,
Vista Terrace, Renfroe, Rose Hill, Manta, Zellobee, Eelbeck/West Fort
Moore, Benning Hills, Avondale, Benning Park, Saint Marys Hills,
Edgewood, Highland Park, Christopher, and Sand Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3218 8501 3220 8496 3222 8498 3222 8493
      3225 8492 3226 8489 3230 8494 3233 8501
      3241 8498 3242 8496 3245 8500 3249 8500
      3259 8460 3221 8456 3221 8460 3223 8462
      3223 8465 3222 8464 3220 8464 3216 8501
TIME...MOT...LOC 0452Z 249DEG 41KT 3237 8479

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Mar 9, 12:40 AM EST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1240 AM EST Sat Mar 9 2024

GAZ079>081-089>094-102-103-090630-
Macon GA-Schley GA-Peach GA-Chattahoochee GA-Stewart GA-Taylor GA-
Marion GA-Crawford GA-Webster GA-Talbot GA-Muscogee GA-
1240 AM EST Sat Mar 9 2024

...Heavy showers will continue to impact portions of Macon, Marion,
Muscogee, Chattahoochee, northeastern Stewart, northwestern Webster,
Peach, southern Crawford, Schley, southern Talbot and Taylor
Counties through 130 AM EST...

Showers will continue to dump heavy rainfall across the area.
Rainfall amounts of 1 to 2 inches have already fallen, and
additional rainfall amounts of 2 to 3 inches inches are possible
through the early morning hours.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Columbus, Fort Valley, Buena Vista, Butler, Ellaville, Oglethorpe,
Cusseta, Byron, Montezuma, Marshallville, Reynolds, Ideal,
Andersonville, Junction City, Geneva, Fort Moore, North Fort Moore,
Upatoi, Bibb City, and Putnam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3223 8414 3223 8418 3219 8418 3221 8498
      3222 8497 3222 8493 3225 8492 3226 8489
      3230 8494 3233 8501 3238 8497 3241 8498
      3242 8496 3246 8500 3251 8499 3269 8419
      3268 8371 3234 8396 3219 8412 3219 8414
TIME...MOT...LOC 0538Z 262DEG 30KT 3227 8501 3250 8479 3253 8434

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Mar 9, 1:32 AM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
132 AM EST Sat Mar 9 2024

GAZ080-081-090>093-102>104-090715-
Macon GA-Schley GA-Chattahoochee GA-Stewart GA-Taylor GA-Sumter GA-
Marion GA-Crawford GA-Webster GA-
132 AM EST Sat Mar 9 2024

...Heavy showers will continue to impact portions of western Macon,
Marion, Chattahoochee, Stewart, central Webster, southwestern
Crawford, Schley, northwestern Sumter and Taylor Counties through
215 AM EST...

Showers will continue to dump heavy rainfall across the area.
Rainfall amounts of 2 to 3 inches have already fallen, and
additional rainfall amounts of up to 1 to 2 inches are possible
through the early morning hours.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Lumpkin, Buena Vista, Butler, Ellaville, Roberta, Cusseta, Preston,
Richland, Reynolds, Ideal, Putnam, Brantley, Seminole, La Crosse,
Oakland, Sanford, Howard, Eelbeck/West Fort Moore, Bumphead, and
Horns.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3195 8496 3198 8497 3228 8489 3251 8470
      3253 8463 3252 8458 3256 8449 3256 8441
      3261 8441 3276 8398 3255 8399 3217 8419
      3194 8493
TIME...MOT...LOC 0631Z 240DEG 38KT 3248 8448 3198 8487

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Mar 9, 2:09 AM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
209 AM EST Sat Mar 9 2024

GAZ102>106-090800-
Stewart GA-Crisp GA-Dooly GA-Sumter GA-Webster GA-
209 AM EST Sat Mar 9 2024

...Heavy showers will impact portions of Dooly, southeastern
Stewart, southern Webster, Sumter and northwestern Crisp Counties
through 300 AM EST...

Showers will continue to dump heavy rainfall across the area.
Rainfall amounts of around 2 inches have already fallen, and
additional rainfall amounts of 1 to 2 inches are possible through
the early morning hours.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Americus, Cordele, Vienna, Preston, Plains, Byromville, Leslie,
Lilly, De Soto, Weston, Desoto, Cobb, Sumter, Lamar, Richwood,
Croxton Crossroads, New Era, Huntington, Pennington, and Leveretts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3189 8436 3197 8444 3192 8446 3193 8490
      3216 8423 3216 8418 3217 8418 3219 8408
      3217 8403 3220 8402 3222 8387 3213 8361
      3203 8363 3191 8407 3192 8434 3189 8434
TIME...MOT...LOC 0708Z 258DEG 39KT 3183 8467 3210 8401

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 10:32 PM ESTSpecial Weather StatementFFCHarris, Meriwether, Troup118 min
Mar 8, 11:55 PM ESTSpecial Weather StatementFFCChattahoochee, Muscogee50 min
Mar 9, 12:40 AM ESTSpecial Weather StatementFFCChattahoochee, Macon, Marion, Muscogee, Peach, Schley and 1 more50 min
Mar 9, 1:32 AM ESTSpecial Weather StatementFFCChattahoochee, Marion, Schley, Stewart, Taylor43 min
Mar 9, 2:09 AM ESTSpecial Weather StatementFFCDooly, Sumter, Webster51 min
Mar 9, 3:18 AM ESTFlash Flood WarningFFCCrisp, Dooly, Stewart, Sumter, Webster6 hr
Mar 9, 3:32 AM ESTSpecial Weather StatementFFCBleckley, Crisp, Pulaski, Wilcox28 min
Mar 9, 3:50 AM ESTRiver Flood WarningFFCCoweta6 hr
Mar 9, 4:01 AM ESTSpecial Weather StatementFFCBleckley, Dodge, Wilcox29 min
Mar 9, 4:19 AM ESTFlash Flood WarningFFCCrisp, Dodge, Dooly, Pulaski, Wilcox5 hr
Mar 9, 4:32 AM ESTSpecial Weather StatementFFCDodge, Wilcox28 min
Mar 9, 4:43 AM ESTRiver Flood WarningFFCTroup25 hr
Mar 9, 4:53 AM ESTFlash Flood WarningFFCDodge, Laurens, Pulaski, Telfair, Wheeler6 hr
Mar 9, 5:30 AM ESTFlash Flood Warning Considerable damage threatFFCCrisp, Dooly, Wilcox6 hr
Mar 9, 5:40 AM ESTSpecial Weather StatementFFCMontgomery35 min
Mar 9, 6:00 AM ESTRiver Flood WarningFFCMeriwether, Pike28 hr
Mar 9, 7:34 AM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding22 hr
Mar 9, 7:40 AM ESTSpecial Weather StatementFFCToombs35 min
Mar 9, 8:07 AM ESTSpecial Weather StatementFFCToombs23 min
Mar 9, 9:30 AM ESTRiver Flood WarningFFCDooly22 hr
Mar 9, 11:37 AM ESTRiver Flood WarningFFCCoweta, Fayette6 hr
Mar 9, 12:02 PM ESTRiver Flood WarningFFCJones4 hr
Mar 9, 2:33 PM ESTRiver Flood WarningFFCCarroll, Coweta, Heard7 hr
Mar 9, 2:37 PM ESTRiver Flood WarningFFCBleckley, Pulaski6 days
Mar 9, 2:37 PM ESTRiver Flood WarningFFCDodge, Telfair, Wilcox10 days
Mar 9, 2:40 PM ESTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson5 days
Mar 9, 2:42 PM ESTRiver Flood WarningFFCDooly, Macon, Sumter68 hr
Mar 9, 5:28 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding16 hr
Mar 9, 6:05 PM ESTRiver Flood WarningFFCHeard7 hr
Mar 9, 6:25 PM ESTRiver Flood WarningFFCChattahoochee, Muscogee64 hr

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.